x

Valley doctor explains why side effects are stronger after second dose of COVID-19 vaccine

Related Story

According to a new study published in the Lancet Infectious Diseases Journal, one out of four people have experienced some type of side effects after getting their 2nd dose of the COVID-19 vaccine.

But is it a cause for concern?

Dr. Michael Dobbs, UTRGV Chief Medical Officer, said when you get the first dose, your body is naive to the virus.

“When you wait and get the 2nd dose a few weeks later, your body’s immune system is primed,” Dobbs said. “It’s already created the cells that are ready to recognize the COVID virus and attack it.”

Dobbs said inflammatory responses like swelling around the site, and possibly a headache or fever, are common after receiving the dose. While the side effects may be seen as bothersome, Dobbs said your body is doing what it’s supposed to do.

“It’s just a signal that your body is working to recognize the message of that virus and go after it,” Dobbs said.

The Centers for Disease Control and Prevention says younger people and women are more likely to develop these side effects, and they usually fade after a day or two.

News

Radar
7 Days